Download this article
 Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
On the variation of Frobenius eigenvalues in a skew-abelian Iwasawa tower

Asvin G.

Vol. 17 (2023), No. 12, 2151–2179

We study towers of varieties over a finite field such as y2 = f(xn ) and prove that the characteristic polynomials of the Frobenius on the étale cohomology show a surprising -adic convergence. We prove this by proving a more general statement about the convergence of certain invariants related to a skew-abelian cohomology group. The key ingredient is a generalization of Fermat’s little theorem to matrices. Along the way, we will prove that many natural sequences of polynomials (pn(x))n1 [x] converge -adically and give explicit rates of convergence.

Iwasawa theory, $L$-functions over finite fields
Mathematical Subject Classification
Primary: 11R23
Secondary: 11G20
Received: 30 March 2022
Revised: 12 January 2023
Accepted: 20 March 2023
Published: 8 October 2023
Asvin G.
Department of Mathematics
University of Wisconsin-Madison
United States

Open Access made possible by participating institutions via Subscribe to Open.